International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2009 / Article

Research Article | Open Access

Volume 2009 |Article ID 892826 | 11 pages | https://doi.org/10.1155/2009/892826

Connectedness Degrees in -Fuzzy Topological Spaces

Academic Editor: Naseer Shahzad
Received06 Jul 2009
Accepted03 Dec 2009
Published18 Feb 2010

Abstract

The notion of separatedness degrees of -fuzzy subsets is introduced in -fuzzy topological spaces by means of -fuzzy closure operators. Furthermore, the notion of connectedness degrees of -fuzzy subsets is introduced. Many properties of connectedness in general topology are generalized to -fuzzy topological spaces.

1. Introduction

Since Chang [1] introduced fuzzy theory into topology, many authors have discussed various aspects of fuzzy topology. In a Chang -topology, the open sets are fuzzy, but the topology comprising those open sets is a crisp subset of . However, in a completely different direction, Höhle [2] presented a notion of fuzzy topology being viewed as an -fuzzy subset of . Then Kubiak [3] and Šostak [4] independently extended Höhle's fuzzy topology to -subsets of , which is called -fuzzy topology (see [5, 6]). From a logical point of view, Ying [7] studied Höhle's topology and called it fuzzifying topology.

Connectivity is one of the most important notions in general topology. It has been generalized to -topology in terms of many forms (see [817], etc.). In a fuzzifying topological space, Ying [18] introduced a definition of connectivity and Fang [19] proved Fan's theorem. In a -fuzzy topological space , Šostak introduced a notion of connectedness degree by means of the level -topological spaces [20, 21], that is, it can be viewed as connectivity in a -topological space. Although a definition of connectivity was also presented by Yue and Fang [22] in -fuzzy topological spaces, it was defined for whole -fuzzy topological space not for arbitrary -fuzzy subset.

In this paper, we first introduce the notion of separatedness degrees in -fuzzy topological spaces by means of -fuzzy closure operators. Furthermore, we present the notion of connectedness degrees of -fuzzy subsets, which is a generalization of Yue and Fang's connectedness degree. Many properties of connectedness in general topology can be generalized to -fuzzy topological spaces.

2. Preliminaries

Throughout this paper, denotes a completely distributive DeMorgan algebra. The smallest element and the largest element in are denoted by and , respectively. The set of all nonzero co-prime elements of is denoted by .

We say that is wedge below in , denoted by , if for every subset , implies for some . A complete lattice is completely distributive if and only if for each . For any , define . Some properties of can be found in [23].

For a nonempty set , the set of all nonzero coprime elements of is denoted by . It is easy to see that is exactly the set of all fuzzy points (). The smallest element and the largest element in are denoted by and , respectively.

For any -fuzzy set and any , we use the following notations:

Definition 2.1 (see [35]). An -fuzzy topology on a set is a map such that (LFT1);(LFT2) for all , ;(LFT3) for all , , . can be interpreted as the degree to which is an open set. will be called the degree of closedness of . The pair is called an -fuzzy topological space.
A mapping is said to be continuous with respect to -fuzzy topologies and if holds for all , where is defined by [24].

Definition 2.2 (see [25]). An -fuzzy closure operator on is a mapping satisfying the following conditions: (LFC1), for all ;(LFC2) for any ;(LFC3) for any ;(LFC4);(LFC5) for all , . is called the degree to which belongs to the closure of .

Lemma 2.3 (see [25]). Let be an -fuzzy topological space and let be the -fuzzy closure operator induced by . Then for all , for all ,

Definition 2.4 (see [17, 23]). In an -topological space , two -fuzzy sets , are called separated if , where denotes the closure of .

Definition 2.5 (see [17, 23]). In an -topological space , an -fuzzy set is called connected if can not be represented as a union of two separated non-null -fuzzy sets.

3. Separatedness Degrees in -Fuzzy Topological Spaces

In this section, in order to generalize Definition 2.5 to -fuzzy topological spaces, we will introduce the concept of separatedness degrees in -fuzzy topological spaces by means of -fuzzy closure operators.

Definition 3.1. Let be an -fuzzy topological space and . Define Then is said to be the separatedness degree of and .

The following result is obvious.

Proposition 3.2. Let be an -topology on and . Then if and only if and are separated in .

Lemma 3.3. Let be an -fuzzy topological space and . If , then .

Proof. From , we can take such that . Thus we have

Lemma 3.4. Let be an -fuzzy topological space, and . If and , then .

Proof. If and , then and . Hence we have

Lemma 3.5. Let be an -fuzzy topological space, and . Then if and only if there exist such that

Proof. Suppose that . Then for some . This implies Further more, we have Hence for any and for any , there are such that , and . Let and . Then, obviously, we have that , , and
Conversely if there exist such that Then by we can obtain that .

4. Connectedness Degrees in -Fuzzy Topological Spaces

Definition 4.1. Let be an -fuzzy topological space and . Define Then is said to be the connectedness degree of .

The following proposition shows that Definition 4.1 is a generalization of Definition 2.5.

Proposition 4.2. Let be an -topology on and . Then if and only if is connected in .

Theorem 4.3. Let be an -fuzzy topological space and . Then

Proof. On one hand, we have the following inequality: on the other hand, in order to prove the inverse, we suppose that (). Then there exist such that and . By Lemma 3.5 we know that there exists such that
Obviously , , , . Hence we have Therefore, The proof is completed.

Example 4.4. Let and . Define by and , and define by and , respectively. Let be defined as follows: Then is an -fuzzy topology on . It is easy to verify that for any and for any .

Corollary 4.5. Let be an -fuzzy topological space. Then

Remark 4.6. Yue and Fang [22] introduced a definition of connectivity in a -fuzzy topological space. It is easy to see that Yue and Fang's definition is a special case of our definition from Corollary 4.5.

Theorem 4.7. For any , it follows that .

Proof. From Theorem 4.3 we have

Theorem 4.8. For any , one has

Proof. Let and . Now we prove . Suppose that . Then . By Theorem 4.3 we know that there exists such that By we know that there exists such that . Furthermore by we obtain .
Now we prove . In fact, if , then by we have , hence it follows that contradicting . Analogously, we can prove . Thus by and Theorem 4.3, we know that , contradicting . It is proved that .

Theorem 4.9. For any , one has

Proof. Let and . Now we prove . Suppose that . Then by Theorem 4.3 we know that there exist such that By we know that one of and must be true.
Suppose that (the case of is analogous). Then we must have otherwise if , then by we know that , contradicting . In this case by we know that . Analogously we can prove . Thus by we can obtain that and . Hence by and Lemma 3.5 we know that , contradicting . This shows that . It is proved that .

By Lemma 3.3 we can obtain the following result.

Corollary 4.10. Let be an -fuzzy topological space and . If , then .

Theorem 4.11. Let be an -fuzzy topological space and . Then

Proof. It is obvious that Now we prove that
Suppose that (). Take a fixed . Then for any , there exists a such that and . Let . Obviously and . By Corollary 4.10 we easily obtain . This shows

Theorem 4.12. If is continuous, then .

Proof. This can be proved from Theorem 4.3 and the following inequality:

Acknowledgments

The author would like to thank the referees for their valuable comments and suggestions. The project is supported by the National Natural Science Foundation of China (10971242).

References

  1. C. L. Chang, “Fuzzy topological spaces,” Journal of Mathematical Analysis and Applications, vol. 24, pp. 182–190, 1968. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  2. U. Höhle, “Upper semicontinuous fuzzy sets and applications,” Journal of Mathematical Analysis and Applications, vol. 78, no. 2, pp. 659–673, 1980. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  3. T. Kubiak, On fuzzy topologies, Ph.D. thesis, Adam Mickiewicz, Poznan, Poland, 1985.
  4. A. P. Šostak, “On a fuzzy topological structure,” Supplemento ai Rendiconti del Circolo Matematico di Palermo, Serie II, no. 11, pp. 89–103, 1985. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  5. U. Höhle and S. E. Rodabaugh, Eds., Mathematics of Fuzzy Sets: Logic, Topology, and Measure Theory, vol. 3 of The Handbooks of Fuzzy Sets Series, Kluwer Academic Publishers, Boston, Mass, USA, 1999. View at: MathSciNet
  6. S. E. Rodabaugh, “Categorical foundations of variable-basis fuzzy topology,” in Mathematics of Fuzzy Sets: Logic, Topology, and Measure Theory, chapter 4, pp. 273–388, Kluwer Academic Publishers, Boston, Mass, USA, 1999. View at: Google Scholar
  7. M. S. Ying, “A new approach for fuzzy topology. I,” Fuzzy Sets and Systems, vol. 39, no. 3, pp. 303–321, 1991. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  8. D. M. Ali, “Some other types of fuzzy connectedness,” Fuzzy Sets and Systems, vol. 46, no. 1, pp. 55–61, 1992. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  9. D. M. Ali and A. K. Srivastava, “On fuzzy connectedness,” Fuzzy Sets and Systems, vol. 28, no. 2, pp. 203–208, 1988. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  10. S.-Z. Bai and W.-L. Wang, “I type of strong connectivity in L-fuzzy topological spaces,” Fuzzy Sets and Systems, vol. 99, no. 3, pp. 357–362, 1998. View at: Publisher Site | Google Scholar | MathSciNet
  11. S.-G. Li, “Connectedness in L-fuzzy topological spaces,” Fuzzy Sets and Systems, vol. 116, no. 3, pp. 361–368, 2000. View at: Publisher Site | Google Scholar | MathSciNet
  12. S.-G. Li, “Connectedness and local connectedness of L-intervals,” Applied Mathematics Letters, vol. 17, no. 3, pp. 287–293, 2004. View at: Publisher Site | Google Scholar | MathSciNet
  13. R. Lowen, “Connectedness in fuzzy topological spaces,” The Rocky Mountain Journal of Mathematics, vol. 11, no. 3, pp. 427–433, 1981. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  14. R. Lowen and X. Luoshan, “Connectedness in FTS from different points of view,” Journal of Fuzzy Mathematics, vol. 7, no. 1, pp. 51–66, 1999. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  15. S. E. Rodabaugh, “Connectivity and the L-fuzzy unit interval,” The Rocky Mountain Journal of Mathematics, vol. 12, no. 1, pp. 113–121, 1982. View at: Publisher Site | Google Scholar | MathSciNet
  16. F. G. Shi and C. Y. Zheng, “Connectivity in fuzzy topological molecular lattices,” Fuzzy Sets and Systems, vol. 29, no. 3, pp. 363–370, 1989. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  17. G.-J. Wang, Theory of L-Fuzzy Topological Spaces, Shanxi Normal University Press, Xi'an, China, 1988.
  18. M. S. Ying, “A new approach for fuzzy topology. II,” Fuzzy Sets and Systems, vol. 47, no. 2, pp. 221–232, 1992. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  19. J. Fang and Y. Yue, “K. Fan's theorem in fuzzifying topology,” Information Sciences, vol. 162, no. 3-4, pp. 139–146, 2004. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  20. A. P. Šostak, “On compactness and connectedness degrees of fuzzy sets in fuzzy topological spaces,” in General Topology and Its Relations to Modern Analysis and Algebra, VI (Prague, 1986), vol. 16, pp. 519–532, Heldermann, Berlin, Germany, 1988. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  21. A. P. Šhostak, “The degree of connectivity of fuzzy sets in fuzzy topological spaces,” Matematički Vesnik, vol. 40, no. 2, pp. 159–171, 1988. View at: Google Scholar | MathSciNet
  22. Y. Yue and J. Fang, “Generalized connectivity,” Proyecciones Journal of Mathematics, vol. 25, no. 2, pp. 191–203, 2006. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  23. Y.-M. Liu and M.-K. Luo, Fuzzy Topology, vol. 9 of Advances in Fuzzy Systems—Applications and Theory, World Scientific, River Edge, NJ, USA, 1997. View at: MathSciNet
  24. S. E. Rodabaugh, “Powerset operator foundations for poslat fuzy set theories and topologies,” in Mathematics of Fuzzy Sets: Logic, Topology, and Measure Theory, chapter 2, pp. 91–116, Kluwer Academic Publishers, Boston, Mass, USA, 1999. View at: Google Scholar
  25. F.-G. Shi, “L-fuzzy interiors and L-fuzzy closures,” Fuzzy Sets and Systems, vol. 160, no. 9, pp. 1218–1232, 2009. View at: Publisher Site | Google Scholar | MathSciNet

Copyright © 2009 Fu-Gui Shi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

643 Views | 538 Downloads | 2 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.